Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Palpitation, blurred vision, high cholesterol, high sugar level, hot flushes, night sweats. Worried about taking beta blockers.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hello Doctor
i sometimes either have palpitation or a feeling of rushing and also blurred vision at the same time this does not last long but it leaves me shakie and really worried, i have been to my G P a few times and had lot of blood tests which came back ok apart from high cloelstral and my sugar level that was a bit high 9 something, he gave me betta blockers and told me to call back in 3 months.
he also said that it could be due to stress, but today i was just sat talking and suddenly i felt a funny feeling in around my chest as i had caught my breath and then this unpleasent blurred vision came on im getting really worried now and dont really want to go back to the G P.
IM 54 Woman i still have hot flushes and night sweats but not as bad as they were before
i have not taken the beta blockers as i read that they can lower your blood pressure and that is ok,
i do worry a lot and always on the go and dont sleep that well
thank you for your time
i have also had an e c g twice and that was ok too and thyrod ok too my doctor told me that i wasnt to worry but it hard not to when i have these symtons i have been like this now off on on for a month and i was ok before for a about 12 months !
thank you
Posted Thu, 26 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Sujeet N Charugulla 26 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I would need your complete drug history and medications to comment fully. For now, I see some possibilities - menopause, diabetes, hypertension, hypercholesterolemia involving the eye causing blurred vision amongst others. Yes, anxiety and stress itself can cause the symptoms without the presence of any of above, but since your (I am guessing) Hb A1c levels (9) are high, there are many medications available to treat hypertension in the presence of diabetes.

Menopausal symptoms are too much to bear at your age sometimes and the pre-existing conditions seem to aggravate.

Lipid lowering drugs along with antidiabetic drugs with the antihypertensives constitute the multi drug regimens you might have to be started upon.

You would need a concerted effort to first get your BP and sugar levels right first, along with tackling your stress for now.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor